Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 196, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 28, 2011, 4:16 PM CDT for Wilkinson County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2011, 4:16 PM CDT (21:16 UTC)
- Expired
- Sep 28, 2011, 5:00 PM CDT
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 1:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
133
WUUS54 KLIX 282116
SVRLIX
MSC157-282200-
/O.NEW.KLIX.SV.W.0196.110928T2116Z-110928T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT WED SEP 28 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 500 PM CDT
* AT 414 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DOLOROSA...OR 31 MILES NORTH OF JACKSON...AND MOVING SOUTHEAST AT
20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3121 9107 3109 9106 3103 9110 3099 9123
3120 9157 3124 9149 3127 9149 3132 9144
3132 9143 3136 9133
TIME...MOT...LOC 2116Z 306DEG 19KT 3125 9137
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:25 PM CDT, 51 minutes earlier.
Area forecast discussion, Sep 28, 3:25 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 325 PM CDT WED SEP 28 2011 .SYNOPSIS... FRONTAL BOUNDARY RUNNING FROM JUST NORTH OF NATCHEZ TO HATTIESBURG...TO NEAR PENSACOLA. UPPER VORT MAX NEAR TEXARKANA IS THE TRIGGER FOR CONVECTIVE DEVELOPMENT JUST TO THE SOUTH OF THIS BOUNDARY. SEVERAL REPORTS OF LARGE HAIL HAVE ALREADY BEEN RECEIVED FROM THESE STORMS ACROSS THE NORTHERN PORTIONS OF THE AREA. SIGNIFICANT TEMPERATURE DROPS HAVE BEEN NOTED WITH SEVERAL OF THESE STORMS. PASCAGOULA DROPPED 20 DEGREES IN 30 MINUTES WITH ONE STORM. SEVERE THUNDERSTORM WATCH 857 IN EFFECT UNTIL 01Z. && .SHORT TERM... UPPER IMPULSE WILL CONTINUE TO MOVE SOUTHEAST THIS EVENING...BUT WITH LOSS OF SURFACE HEATING...CONVECTION SHOULD GRADUALLY WEAKEN. WILL CONTINUE SCATTERED POPS THROUGH THE END OF THE WATCH PERIOD THIS EVENING. SUBSIDENCE BEHIND IMPULSE WILL AID IN DRYING THE AIRMASS. CURRENT PRECIPITABLE WATER VALUES NEAR 1.75 ON 18Z SOUNDING SHOULD LOWER TO ABOUT 1.4 OVERNIGHT. THIS SHOULD CONSIDERABLY LIMIT CONVECTION FOR THURSDAY INTO FRIDAY. FOR NOW...WILL KEEP FORECAST DRY PAST TONIGHT. DRIER AIR WILL ALLOW LOWER MINIMUM TEMPERATURES TONIGHT AND THURSDAY NIGHT...BUT WILL ALLOW HIGH TEMPERATURES TO REACH NEAR TODAYS LEVELS AGAIN ON THURSDAY. MAIN FRONTAL PASSAGE WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY. THIS WILL USHER DRIER AND COOLER AIR INTO THE AREA FOR FRIDAY AFTERNOON AND SATURDAY. SATURDAY HIGH TEMPERATURES ARE NOT EXPECTED TO MAKE IT MUCH PAST 80 DEGREES...ABOUT 5 DEGREES BELOW NORMAL. && .LONG TERM... AS GREAT LAKES UPPER LOW DEPARTS...RIDGING AT THE SURFACE AND ALOFT WILL TAKE HOLD ACROSS THE AREA. ONSHORE FLOW NOT EXPECTED TO RE-ESTABLISH UNTIL THE MIDDLE OF NEXT WEEK. THIS SHOULD KEEP THE AREA DRY WITH TEMPERATURES NEAR TO BELOW NORMAL INTO THE MIDDLE OF NEXT WEEK. ALL IN ALL...A COMFORTABLE START TO OCTOBER. && .AVIATION... OTHER THAN CONVECTION EARLY THIS EVENING...VFR CONDITIONS EXPECTED THROUGH THE PERIOD. CONVECTIVE WIND GUSTS AROUND 35 KNOTS ARE POSSIBLE. && .MARINE... GENERAL WESTERLY FLOW FOR ABOUT THE NEXT 48 HOURS...WITH THE USUAL EVENING MAXIMUM OVER THE LAKES AND SOUNDS. WINDS THROUGH 48 HOURS SHOULD REMAIN BELOW HEADLINE CRITERIA. COLD FRONTAL PASSAGE FRIDAY AFTERNOON AND EVENING WILL ALLOW NORTHWEST WINDS TO INCREASE TO 15 TO 20 KNOTS...AND MAY GET STRONG ENOUGH FOR AN ADVISORY FRIDAY NIGHT INTO SATURDAY. SEAS WILL INCREASE TO 4 TO 6 FEET OVER SOME OF THE OUTER WATERS FRIDAY NIGHT AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 64 90 63 83 / 40 10 10 10 BTR 70 93 68 86 / 40 10 10 10 ASD 70 90 67 88 / 40 10 10 10 MSY 74 91 72 87 / 40 10 10 10 GPT 71 90 68 89 / 40 10 10 10 PQL 69 90 64 88 / 40 10 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 35/RSW
Hazardous weather outlook, Sep 28, 2:19 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 219 PM CDT WED SEP 28 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-291930- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 219 PM CDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI...THE TIDAL LAKES AND SOUNDS. THE MAIN CONCERN FROM ANY STRONG TO SEVERE STORM WILL BE LARGE HAIL...GUSTY TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY DUE TO STRONG NORTHERLY WINDS IS POSSIBLE BEHIND A COLD FRONT STARTING FRIDAY NIGHT AND LASTING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED THIS AFTERNOON AND THIS EVENING. AFTERWARD ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY...OCTOBER 4TH.
In the hours before
Local storm report, Sep 28, 3:42 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 PM CDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST HAMMOND 30.51N 90.46W
09/28/2011 M67 MPH TANGIPAHOA LA AWOS
HAMMOND AWOS RECORDED A WIND GUST OF 67 MPH.
&&
CBANNANLocal storm report, Sep 28, 3:43 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 PM CDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL FOLSOM 30.63N 90.20W
09/28/2011 E0.25 INCH ST. TAMMANY LA CO-OP OBSERVER
PEA SIZED HAIL REPORTED IN FOLSOM...WIND GUST ESTIMATED
AT 20 TO 30 MPH.
&&
JSSpecial weather statement, Sep 28, 3:46 PM CDT, 30 minutes before
MSZ069-070-282145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 346 PM CDT WED SEP 28 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY...PIKE COUNTY... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTHEAST OF LIBERTY...OR ABOUT 9 MILES SOUTH OF SMITHDALE...MOVING EAST AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...SUMMIT...MCCOMB...MCCOMB AIRPORT AND MAGNOLIA THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 28, 3:51 PM CDT, 25 minutes before
LAZ040-072-282145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 351 PM CDT WED SEP 28 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF COVINGTON TO 10 MILES SOUTHWEST OF COVINGTON...MOVING EAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... COVINGTON BY 400 PM... MANDEVILLE BY 405 PM... ABITA SPRINGS BY 410 PM... LACOMBE BY 425 PM... SLIDELL AIRPORT...SLIDELL AND EDEN ISLE BY 440 PM... PEARL RIVER BY 445 PM... THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Local storm report, Sep 28, 3:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
359 PM CDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM WATER SPOUT 7 S GULFPORT 30.28N 89.07W
09/28/2011 GMZ532 MS EMERGENCY MNGR
3 WATERSPOUTS REPORTED AT THE SAME TIME SOUTH OF GULFPORT
HARBOR.
&&
CBANNANSpecial weather statement, Sep 28, 4:05 PM CDT, 11 minutes before
LAZ037-048-050-282200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 405 PM CDT WED SEP 28 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. HELENA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF DENHAM SPRINGS...OR ABOUT OVER GREENWELL SPRINGS...MOVING EAST AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DENHAM SPRINGS...WATSON...WALKER AND LIVINGSTON THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 12:55 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 35 min |
| Sep 28, 1:25 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 20 min |
| Sep 28, 1:56 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River, Walthall | 64 min |
| Sep 28, 2:20 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 25 min |
| Sep 28, 2:35 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 55 min |
| Sep 28, 2:48 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 24 min |
| Sep 28, 2:52 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 38 min |
| Sep 28, 3:00 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 32 min |
| Sep 28, 3:34 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 56 min |
| Sep 28, 3:47 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 58 min |
| Sep 28, 4:34 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 41 min |
| Sep 28, 4:56 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.